Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 34, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 14, 2011, 5:05 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 5:05 PM MST (00:05 UTC)
- Expired
- Aug 14, 2011, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 159 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WGUS55 KFGZ 150005 FFWFGZ AZC005-150300- /O.NEW.KFGZ.FF.W.0034.110815T0005Z-110815T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 505 PM MST SUN AUG 14 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...THIS INCLUDES ANTELOPE CANYON NEAR PAGE... * UNTIL 800 PM MST * AT 500 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LE CHEE AND BIG FIVE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ANTELOPE CREEK. && LAT...LON 3692 11155 3697 11134 3654 11117 3648 11136 $$ RB
2 follow-up statements
258 WGUS75 KFGZ 150130 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 630 PM MST SUN AUG 14 2011 AZC005-150300- /O.CON.KFGZ.FF.W.0034.000000T0000Z-110815T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 630 PM MST SUN AUG 14 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR NORTH CENTRAL COCONINO COUNTY... AT 621 PM MST...THE THUNDERSTORM WHICH PROMPTED THE FLASH FLOOD WARNING HAS MOVED EAST. HOWEVER...DANGEROUSLY HIGH WATER LEVELS AND RAPID RISES IN WATER ALONG ANTELOPE CREEK CAN BE EXPECTED AS RUNOFF CONTINUES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE CANYON NEAR PAGE...LE CHEE AND BIG FIVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ANTELOPE CREEK. && LAT...LON 3692 11155 3697 11134 3654 11117 3648 11136 $$ CO/RB
877 WGUS75 KFGZ 150256 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 756 PM MST SUN AUG 14 2011 AZC005-150304- /O.EXP.KFGZ.FF.W.0034.000000T0000Z-110815T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO AZ- 756 PM MST SUN AUG 14 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MST FOR ANTELOPE CANYON... HEAVY RAINFALL OVER ANTELOPE CANYON HAS ABATED THIS EVENING. HIGH WATER LEVELS ALONG ANTELOPE CREEK WILL SLOWLY RECEDE LATER THIS EVENING. LAT...LON 3692 11155 3697 11134 3654 11117 3648 11136 $$ RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:45 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 14, 3:45 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 PM MST SUN AUG 14 2011 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL LINGER ACROSS THE REGION THROUGH TONIGHT...WITH SCATTERED EVENING SHOWERS AND THUNDERSTORMS EXPECTED. BY MONDAY...DRIER WESTERLY FLOW WILL RETURN TO ARIZONA AND PUSH EASTWARD EACH DAY THROUGH AT LEAST WEDNESDAY. A CORRESPONDING DOWNWARD TREND IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH WEDNESDAY...ESPECIALLY ACROSS YAVAPAI AND COCONINO COUNTIES. && .DISCUSSION...STORM ACTIVITY WAS MOST ACTIVE IN THE CENTRAL PORTIONS OF THE STATE TODAY. A SUNNIER START TO THE DAY COMBINED WITH A WARM AND MOIST UPSLOPE FLOW PROVIDED FOR AN ACTIVE CONVECTIVE PATTERN ON THE RIM. ELSEWHERE...DEBRIS CLOUD IN THE EAST BASICALLY SHUT DOWN CONVECTION...AND DRIER AND MORE STABLE AIR TO THE WEST DID THE SAME. THIS DRIER AND MORE STABLE AIR TO THE WEST WILL BE THE STORY FOR THE NEXT SEVERAL DAYS AFTER THIS EVENING...SEE BELOW. FROM THE MORNING DISCUSSION...A TROUGH MOVING INTO THE GREAT BASIN WILL BRING SOME WEAK DYNAMICS TO THE REGION TONIGHT. THIS MAY CAUSE A BIT MORE NOCTURNAL ACTIVITY THEN WHAT IS NORMALLY SEEN...EVEN SO...THINGS SHOULD DIE OFF BY MIDNIGHT. BY MONDAY...DRIER AIR WILL BEGIN TO MOVE IN FROM THE WEST AND NORTH. THIS WILL START A DRYING TREND THROUGH AT LEAST MIDWEEK...WITH MOST STORM ACTIVITY BEING LIMITED TO THE FAR SOUTHEASTERN PORTIONS OF OUR CWA. THE MONSOONAL CIRCULATION WILL LIKELY RE-DEVELOP BY THE END OF THE WEEK. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 03Z. STORMS WILL BE MOST NUMEROUS EAST OF A KPRC-KGCN-KKNB LINE. ERRATIC AND GUSTY SURFACE WINDS AND MVFR/IFR CONDITIONS ARE LIKELY WITH THE HEAVIER SHOWERS AND THUNDERSTORMS. ON MONDAY...ISOLATED SHOWERS ARE POSSIBLE AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................PETERSON AVIATION................JVC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Aug 14, 6:30 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 630 AM MST SUN AUG 14 2011 AZZ004>018-037>040-150700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 630 AM MST SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN ARIZONA TODAY. HE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN AND LIGHTING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM MONDAY THROUGH WEDNESDAY...A DRYING TREND WILL START ON MONDAY AS DRIER SOUTHWEST FLOW PUSHES ACROSS MUCH OF ARIZONA. SCATTERED AFTERNOON STORMS ARE EXPECTED IN THE WHITE MOUNTAINS WITH ISOLATED OR NO STORMS ELSEWHERE. MONSOON MOISTURE AND THUNDERSTORM CHANCES SHOULD SPREAD NORTHWESTWARD STARTING THURSDAY. .SPOTTER INFORMATION STATEMENT. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 14, 4:53 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 453 PM MST SUN AUG 14 2011 AZZ008-037-150030- YAVAPAI AZ- 453 PM MST SUN AUG 14 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 530 PM MST AT 443 PM MST...RADAR INDICATES HEAVY RAINFALL ALONG INTERSTATE 17 JUST SOUTH OF CAMP VERDE. EXPECT RAPIDLY CHANGING VISIBILITIES WITH PONDING OF WATER ON INTERSTATE 17. TRAVELERS APPROACHING CAMP VERDE FROM THE SOUTH ARE ADVISED TO SLOW DOWN AND USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3460 11183 3452 11181 3450 11195 3458 11195 TIME...MOT...LOC 2351Z 180DEG 0KT 3464 11184 RB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:02 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
| Aug 15, 3:32 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 12 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.